Generic Riemannian submersions


  • Tanveer Fatima
  • Shahid Ali



Riemannian submersions, Generic Riemannian submersions, Totally geodesic map.


B. Sahin [12] introduced the notion of semi-invariant Riemannian submersions as a generalization of anti-invariant Riemmanian submersions [11]. As a generalization to semi-invariant Riemannian submersions we introduce the notion of generic submersion from an almost Hermitian manifold onto a Riemannian manifold and investigate the geometry of foliations which arise from the definition of a generic Riemannian submersion and find necessary and sufficient condition for total manifold to be a generic product manifold. We also find necessary and sufficient conditions for a generic submersion to be totally geodesic.

Author Biographies

Tanveer Fatima

Department ofMathematics, AligarhMuslim University, Aligarh 202002, India.

Shahid Ali

Department ofMathematics, AligarhMuslim University, Aligarh 202002, India.


P. Baird and J. C. Wood, Harmonic morphisms between Riemannian manifolds, London Mathematical Society, Monographs, 29, Oxford University Press 2003.

A. Bejancu, CR-submanifolds of Kaehler manifolds I, Proc. Amer. Math. Soc., 69(1978), 134--142.

B. Y. Chen, Differential geometry of real submanifolds in a Kaehler manifold, Monatsh. Math., 91 (1981), 257--274.

B. Y. Chen, Geometry of slant submanifods, Katholieke Universiteit Leuven, Leuven, 1990.

D. Chinea, Almost contact metric submersions, Rand, Circ. Math. Palermo, 34(1985), 89--104.

R. H. Jr. Escobales, Riemannian submersions from complex projective spaces, J. Differential Geometry, 13(1978), 93--107.

A. Gray, Pseudo-Riemannian almost product manifolds and submersions, J. Math. Mich., 16(1967), 715--737.

S. Ianus, R. Mazzocco and G. E. Vilice, Riemannian submersions from quaternion manifolds, Acta. Appl. Math., 104(2008), 83--89.

J. C. Marreroand and J. Rocha, Locally conformal Kaehler submersions, Geom. Dedicata, 53(1994), 271--289.

B. O'Neill, The fundamental equations of a submersion, Mich. Math. J., 13(1966), 458--469.

B. Sahin, Anti-invariant Riemannian submersions from almost Hermitian manifolds, 8 Central European J. math, No. 3 (2010), 437--447.

B. Sahin, Semi-invariant submersions from almost Hermitian manifolds, Canad. Math. Bull, 54(2011).

B. Sahin, Slant submersions from almost Hermitian manifolds, Bull. Math. Soc. Sci. Math. Roumanie, 1(2011), 93--105.

B. Watson, Almost Hermitian submersions, J. Differential Geometry, 11(1976), 147--165.

K. Yano and M. Kon, Structures on manifolds, World Scientific, Singapore, 1984.

K. Yano and M. Kon, Generic submanifolds, Ann. Mat. Pura App., 123(1980), 1980, 59--92.

K. Yano and M. Kon, Generic submanifolds of sasakian manifolds, Kodai Math. J., 3(1980), 163--196.




How to Cite

Fatima, T., & Ali, S. (2013). Generic Riemannian submersions. Tamkang Journal of Mathematics, 44(4), 395–409.